Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

On microgynon, prescribed clarithromycin for insect bite. Chances of medicine interference and precautions?

Hi, i ve been on microgynon 30 for 3 years now and was prescribed clarithromycin last week for a bad insect bite. I was at the end of my pills the day i was supposed to start the antibiotics so i carried on with a new packet of pills without a break, i have just finished the course of antibiotics, should i use extra precautions for a while or will my pill be okay?
Asked On : Mon, 6 Aug 2012
Answers:  1 Views:  185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
It is true that antibiotics can hamper the effect of contraceptives, but, as your course is over now, there should be no need for further protection. Yet, to be on the safe side, I recommend additional protection for this month. It would suffice if you use barrier methods. Also, if you take the pill and the antibiotic on two different occasions during the day with a reasonable gap of at least 6 hours in between, there would be very little impact. Hope your query has been clarified. Wish you good health.
Answered: Mon, 7 Jul 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor